Alert archive / Arizona / Excessive Heat Warnings in 2021
Excessive Heat Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this excessive heat warning at Jun 2, 2021, 1:19 PM MST for Coconino County, Arizona. It took effect at Jun 3, 2021, 10:00 AM MST. It was in force for 58 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2021, 1:19 PM MST (20:19 UTC)
- In effect from
- Jun 3, 2021, 10:00 AM MST
- Expired
- Jun 5, 2021, 8:00 PM MST
- In force
- 58 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3478 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS75 KFGZ 022019 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 119 PM MST Wed Jun 2 2021 AZZ006-031400- /O.NEW.KFGZ.EH.W.0001.210604T1800Z-210605T0200Z/ /O.NEW.KFGZ.EH.W.0002.210605T1800Z-210606T0200Z/ Grand Canyon Country- Including the cities of Grand Canyon Village, Supai, and North Rim 119 PM MST Wed Jun 2 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR THE GRAND CANYON BELOW 4000 FEET... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR THE GRAND CANYON BELOW 4000 FEET... * WHAT...For the first Excessive Heat Warning below 4000 feet, dangerously hot conditions with temperatures up to 109 degrees expected. For the second Excessive Heat Warning below 4000 feet, dangerously hot conditions with temperatures up to 111 degrees expected. * WHERE...The Grand Canyon. * WHEN...For the first Excessive Heat Warning, from 11 AM to 7 PM MST Friday. For the second Excessive Heat Warning, from 11 AM to 7 PM MST Saturday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working outdoors or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning is reserved for only the hottest days of the year and is issued when temperatures are expected to rise to dangerous levels. Day hikers on Bright Angel Trail should descend no further than 1 1/2 miles. Between 11 am and 4 pm...physical activity is discouraged. Hikers should attempt to be out of the canyon...at Indian Garden or Bright Angel campground between these hours. All hikers should have adequate gear...including a wide- brimmed hat...sunscreen...salty snacks...sufficient water and electrolyte mix. Doubling your calorie intake helps maintain your energy. Hike smart. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
6 follow-up statements
668 WWUS75 KFGZ 030908 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 208 AM MST Thu Jun 3 2021 AZZ006-031715- /O.CAN.KFGZ.EH.W.0001.210604T1800Z-210605T0200Z/ /O.EXT.KFGZ.EH.W.0002.210603T1700Z-210606T0300Z/ Grand Canyon Country- Including the cities of Grand Canyon Village, Supai, and North Rim 208 AM MST Thu Jun 3 2021 ...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST SATURDAY BELOW 4000 FEET... * WHAT...Dangerously hot conditions with temperatures up to 110 expected below 4000 feet. * WHERE...Lower elevations of the Grand Canyon, including Phantom Ranch and the Colorado River. * WHEN...From 10 AM this morning to 8 PM MST Saturday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working outdoors or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning is reserved for only the hottest days of the year and is issued when temperatures are expected to rise to dangerous levels. Day hikers on bright angel trail should descend no further than 1 1/2 miles. Between 10 am and 4 pm...physical activity is discouraged. Hikers should attempt to be out of the canyon...at indian garden or bright angel campground between these hours. All hikers should have adequate gear...including a wide-brimmed hat...sunscreen...salty snacks...sufficient water and electrolyte mix. Doubling your calorie intake helps maintain your energy. Hike smart. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
325 WWUS75 KFGZ 031705 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1005 AM MST Thu Jun 3 2021 AZZ006-041400- /O.CON.KFGZ.EH.W.0002.000000T0000Z-210606T0300Z/ Grand Canyon Country- Including the cities of Grand Canyon Village, Supai, and North Rim 1005 AM MST Thu Jun 3 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST SATURDAY BELOW 4000 FEET... * WHAT...Dangerously hot conditions with temperatures up to 110 degrees expected below 4000 feet. * WHERE...Lower elevations of the Grand Canyon, including Phantom Ranch and the Colorado River. * WHEN...From now to 8 PM MST Saturday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working outdoors or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning is reserved for only the hottest days of the year and is issued when temperatures are expected to rise to dangerous levels. Day hikers on Bright Angel Trail should descend no further than 1 1/2 miles. Between 10 am and 4 pm...physical activity is discouraged. Hikers should attempt to be out of the canyon...at Indian Garden or Bright Angel campground between these hours. All hikers should have adequate gear...including a wide- brimmed hat...sunscreen...salty snacks...sufficient water and electrolyte mix. Doubling your calorie intake helps maintain your energy. Hike smart. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
474 WWUS75 KFGZ 040901 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 201 AM MST Fri Jun 4 2021 AZZ006-042115- /O.CON.KFGZ.EH.W.0002.000000T0000Z-210606T0300Z/ Grand Canyon Country- Including the cities of Grand Canyon Village, Supai, and North Rim 201 AM MST Fri Jun 4 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST SATURDAY BELOW 4000 FEET... * WHAT...Dangerously hot conditions with temperatures up to 110 below 4000 feet. * WHERE...Lower elevations of the Grand Canyon, including Phantom Ranch and the Colorado River. * WHEN...Until 8 PM MST Saturday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working outdoors or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
412 WWUS75 KFGZ 040918 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 218 AM MST Fri Jun 4 2021 AZZ006-042130- /O.CON.KFGZ.EH.W.0002.000000T0000Z-210606T0300Z/ Grand Canyon Country- Including the cities of Grand Canyon Village, Supai, and North Rim 218 AM MST Fri Jun 4 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST SATURDAY BELOW 4000 FEET... * WHAT...Dangerously hot conditions with temperatures up to 110 below 4000 feet. * WHERE...Lower elevations of the Grand Canyon, including Phantom Ranch and the Colorado River. * WHEN...Until 8 PM MST Saturday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working outdoors or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning is reserved for only the hottest days of the year and is issued when temperatures are expected to rise to dangerous levels. Day hikers on Bright Angel Trail should descend no further than 1 1/2 miles. Between 10 am and 4 pm...physical activity is discouraged. Hikers should attempt to be out of the canyon...at Indian Garden or Bright Angel campground between these hours. All hikers should have adequate gear...including a wide- brimmed hat...sunscreen...salty snacks...sufficient water and electrolyte mix. Doubling your calorie intake helps maintain your energy. Hike smart. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
435 WWUS75 KFGZ 042108 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 208 PM MST Fri Jun 4 2021 AZZ006-060300- /O.CON.KFGZ.EH.W.0002.000000T0000Z-210606T0300Z/ Grand Canyon Country- Including the cities of Grand Canyon Village, Supai, and North Rim 208 PM MST Fri Jun 4 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST SATURDAY BELOW 4000 FEET... * WHAT...Dangerously hot conditions with temperatures FROM 105 TO 110 below 4000 feet. * WHERE...Lower elevations of the Grand Canyon, including Phantom Ranch and the Colorado River. * WHEN...Until 8 PM MST Saturday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working outdoors or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning is reserved for only the hottest days of the year and is issued when temperatures are expected to rise to dangerous levels. Day hikers on Bright Angel Trail should descend no further than 1 1/2 miles. Between 10 am and 4 pm...physical activity is discouraged. Hikers should attempt to be out of the canyon...at Indian Garden or Bright Angel campground between these hours. All hikers should have adequate gear...including a wide- brimmed hat...sunscreen...salty snacks...sufficient water and electrolyte mix. Doubling your calorie intake helps maintain your energy. Hike smart. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
939 WWUS75 KFGZ 060259 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 759 PM MST Sat Jun 5 2021 AZZ006-060400- /O.EXP.KFGZ.EH.W.0002.000000T0000Z-210606T0300Z/ Grand Canyon Country- Including the cities of Grand Canyon Village, Supai, and North Rim 759 PM MST Sat Jun 5 2021 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM MST THIS EVENING BELOW 4000 FEET... The Excessive Heat Warning for Grand Canyon National Park will expire this evening at 8 pm. While the warning is being allowed to expire, temperatures tomorrow will still be over 100 F in the lower elevations of the canyon. Be sure to hydrate well and know your limits when hiking. For more information on the forecast, visit weather.gov/flagstaff and enter Phantom Ranch into the search box. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this excessive heat warning went out at Jun 2, 9:21 AM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 2, 9:21 AM MST, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 921 AM MST Wed Jun 2 2021 .SYNOPSIS...Warm temperatures along with breezy conditions continue through the week. Showers and thunderstorms develop this afternoon over the White Mountains, expanding westward on Thursday and Friday. Strong gusty outflow winds and dry lightning are possible near any storms. && .UPDATE...No updates were made this morning with the current forecast on track. Temperatures around northern Arizona as of now are roughly 3-5 degrees warmer compared to yesterday's at this time. Upper-level cloud cover will continue to increase throughout the remainder of the morning into the afternoon which will play a factor in how warm afternoon temperatures do get today, however with the current warming and westerly breezes kicking in within the next few hours, chances of the Flagstaff Airport reaching its first 80 degree day of the year are looking pretty good. A slight chance of rain showers and an isolated, dry thunderstorm or two is still possible in the White Mountains region this afternoon according to the latest hi-res guidance. Afternoon temperatures will continue their warming trend into the weekend with chances for high-based showers and thunderstorms from Flagstaff eastward for Thursday and Friday. && .PREV DISCUSSION /239 AM MST/...An upper-level low remains locked in place over northern Mexico as high pressure builds to our north and west. This blocking pattern keeps temperatures warm and breezy conditions, along with the threat for showers and thunderstorms through Saturday. For today, shower and thunderstorm activity remains limited to the eastern Mogollon Rim and into the White Mountains. Thursday and into Friday, the upper-level low over Mexico begins to propagate northeastward into Texas allowing the weak ridge to build into the southwest. Consequently, moisture increase over Arizona, especially east, resulting in shower and thunderstorm coverage increasing over much of the area Thursday evening and into Friday. Dry air remains through much of the boundary layer however, so any rainfall is expected to be minimal. The area most likley to see any wetting precipitation is in the higher terrain near the White Mountains. Given the high-based nature of the showers and thunderstorms, strong gusty outflow winds and dry lightning will be possible. Saturday, the high over the Rockies begins to degrade as another upper-level low off the coast of California begins to drop southward. Much of the area remains dry and warm, with a few isolated afternoon showers over the eastern portions of Arizona. Sunday heights begin to fall as another trough over the Pacific Northwest begins to descend into the Rockies during the first half of next week. Winds look to increase as the trough approaches, along with drier conditions and slightly cooler temperatures to start off next week. && .AVIATION...For the 18Z package...VFR conditions expected through TAF period with high base cloud cover increasing in the afternoon into the evening. Scattered showers and isolated thunderstorms possible near KSOW-KJTC 18z-02z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered thunderstorms will develop near the White Mountains this afternoon with coverage expanding westward to the Flagstaff region on Thursday. Breezy west to northwest winds each afternoon. Friday through Sunday...Storm chances linger Saturday before drier air moves in for the weekend. It will be warm, with breezy west to southwest winds each afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...LaGuardia/Humphreys AVIATION...JM FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:19 PM MST | Excessive Heat Warning | FGZ | Coconino | 13 hr |
Nearby
Excessive Heat Warnings in Arizona, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.